Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Kelly87

HELP! Dry, scaly, irritated skin after Retin-A Micro.

Recommended Posts

I've used Retin-A Micro .1% at night three times since last Tuesday (derm told me to start using every other night at first) and now the corners of my mouth are dry, scaly, irritated, and peeling and it hurts when I open my mouth wide. I've been applying moisturizers like crazy (Aquaphor, Vaseline, emu oil, shea butter, Cetaphil lotion, everything) and it's still dry and hurting. Is there anything else I can do that can help?

Share this post


Link to post
Share on other sites

Please, anyone. This HURTS and the skin no matter how much moisturizer I put on it, it just doesn't absorb.

Share this post


Link to post
Share on other sites

I don't know what to suggest as far as moisturizing ...I'm using Cetaphil with my Retin-A, and have found it plenty moisturizing. Vaseline is supposed to absorb well if you apply it to damp skin, so if you haven't tried that, you might want to. In any case, you should definitely take a break from any sort of harsh topicals, and make sure that you are using a gentle cleanser (not soap).

If this is your first time using any form of tretinoin, I would also think about asking your derm for a lower dosage. 0.1% is pretty high to start with. If you have sensitive skin, ask him/her to start you on 0.025%, and from there you can slowly ramp up the dosage.

Share this post


Link to post
Share on other sites

Yeah, I did moisturize but the problem is that I applied it around my mouth and corners of my nose and now the skin there is soooo scaly and flaky. It's tight and dry and no matter how much lotion I apply, it stil hurts.

Share this post


Link to post
Share on other sites

Sadly moisturizing does little to make the irritation from RAM go away. You will have to be patient and wait for it to heal. Keep applying the moisturizer though! The corners of the nose and mouth are particularily sensitive areas. The booklet that comes with RAM usually states to avoid these areas. You will have to get your skin used to the RAM slowly where your skin is extra sensitive. Keep applying RAM every second day everywhere else, but avoid these areas for now. Then, start appying the RAM to the sensitive areas only once a week, slowly building up how often you apply over several months.

How much RAM are you applying? make sure it is only a pea sized amount for your whole face. Also, supposedly you don't have to wait after washing your face to apply RAM, but I find that I get less irritation when I apply my RAM 0.1% 30 min after washing my face.

PM me or post in my log if you have any other questions. I have been using tretinoin (active ingredient in RAM) for 10 months, and I have been on four doses, so I have gone through the initial adjustment period many times!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×